Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sulfur Allergy
Jul 20, 2007

To the June 19, 2007 question about sulfur allergy. I had a reaction to bactrim years ago--skin turned dark severe itching. The symptoms were reversed once I stopped taking the drug. I've been on Sustiva (400mg) for about 4 years with no problems.

Response from Dr. Conway

Good. There is no reason to expect any cross-reaction between Sulfa drugs and Sustiva. I would add, parenthetically, that the usual daily dose of Sustiva is 600 mg, so I wonder why you are on an atypical and possibly sub-therapeutic dose of th medication.



Previous
Atripla - 4 weeks now
Next
Sulfameth/trimethoprim

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement